Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 12, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 1, 2007, 2:47 AM CST for Cherokee County, Delaware County, Oklahoma. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 1, 2007, 2:47 AM CST (08:47 UTC)
- Expired
- Mar 1, 2007, 3:45 AM CST
- In force
- 58 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Cherokee County, OK, Delaware County, OK
The radar
The Tulsa radar (KINX), 55 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 1, 3:39 AM CST | HAIL 1 | Colcord, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 52 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 1, 1:32 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 283 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1189 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 010846
SVRTSA
OKC021-041-010945-
/O.NEW.KTSA.SV.W.0012.070301T0847Z-070301T0945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
247 AM CST THU MAR 1 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHEROKEE COUNTY IN EAST CENTRAL OKLAHOMA
DELAWARE COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 345 AM CST
* AT 247 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BERNICE TO 12 MILES WEST OF HULBERT...MOVING EAST AT
55 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...CHLOETA...
GROVE...HULBERT...PEGGS...JAY...LEACH...TWIN OAKS...OAKS...
KANSAS...SCRAPER...COLCORD AND WEST SILOAM SPRINGS.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3667 9499 3619 9502 3617 9511 3603 9521
3581 9528 3617 9455 3669 9462
$$2 follow-up statements
000
WWUS54 KTSA 010906
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
306 AM CST THU MAR 1 2007
OKC021-041-010945-
/O.CON.KTSA.SV.W.0012.000000T0000Z-070301T0945Z/
DELAWARE OK-CHEROKEE OK-
306 AM CST THU MAR 1 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CST
FOR CHEROKEE AND DELAWARE COUNTIES...
AT 306 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ZENA TO 9 MILES SOUTHWEST OF HULBERT...MOVING EAST AT
55 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HULBERT...
GROVE...JAY...LEACH...TWIN OAKS...OAKS...KANSAS...SCRAPER...
COLCORD...CHEROKEE CITY AND WEST SILOAM SPRINGS.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3659 9492 3624 9505 3603 9521 3581 9528
3617 9455 3669 9462
$$000
WWUS54 KTSA 010927
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
328 AM CST THU MAR 1 2007
OKC021-041-010945-
/O.CON.KTSA.SV.W.0012.000000T0000Z-070301T0945Z/
DELAWARE OK-CHEROKEE OK-
328 AM CST THU MAR 1 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CST
FOR CHEROKEE AND DELAWARE COUNTIES...
AT 328 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES NORTH OF CHEROKEE CITY TO 18 MILES SOUTH OF
SCRAPER...MOVING EAST AT 55 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WEST SILOAM
SPRINGS.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3654 9472 3623 9493 3600 9507 3594 9502
3617 9455 3669 9462
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 1:59 AM CST, 48 minutes earlier.
Area forecast discussion, Mar 1, 1:59 AM CST, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 159 AM CST THU MAR 1 2007 .DISCUSSION... STRONG STORM SYSTEM CURRENTLY AFFECTING THE AREA WILL CONTINUE TO LIFT NORTHEASTWARD TODAY...WITH ATTENDANT SURFACE LOW CURRENTLY IN THE PROCESS OF DEEPENING AND ACCELERATING AWAY FROM THE FORECAST AREA. STORMS ONGOING ALONG THE FAST MOVING COLD FRONT WILL CONTINUE THE PACE EASTWARD AND CLEAR NORTHWEST ARKANSAS BY MID MORNING. WIND PROFILES IN ADVANCE OF THE COLD FRONT WILL SUPPORT TORNADIC POTENTIAL WITH THE SEVERE WEATHER THREAT ENDING UPON FRONTAL PASSAGE. NOTICEABLY COLDER TEMPERATURES WILL FOLLOW THE FRONT WITH LATE DAY CLEARING AND DOWNSLOPING WINDS AIDING ANY AFTERNOON WARMING. PATTERN ALOFT TRANSITIONS TO AN AMPLIFIED WESTERN U.S. RIDGE WHICH DEVELOPS NORTHWESTERLY FLOW ALOFT THROUGH MUCH OF THE PLAINS. WESTERLY SURFACE WINDS AND FULL SUN WILL ALLOW FRIDAY TO WARM NICELY...WITH A SHOT OF COLDER TEMPERATURES ARRIVING FOR SATURDAY. MOISTURE WILL REMAIN SCARCE SO NO PRECIP EXPECTED WITH THE FRONTAL PASSAGE. PATTERN EXPECTED TO REMAIN RELATIVELY QUIET THROUGH MUCH OF NEXT WEEK AS WESTERN RIDGE SLOWLY DEAMPLIFIES TRANSITIONING TO MORE ZONAL FLOW. GFS MORE AGGRESSIVE WITH SOUTHWARD PUSH OF COLD FRONTS NEXT WEEK...AND SIDED MORE TOWARD THE WARMER ECMWF/DGEX SOLUTIONS. SHOULD THESE FRONTS REMAIN TO OUR NORTH THAN TEMPERATURES BY MID TO LATE NEXT WEEK WILL BE WARMER THAN CURRENTLY FORECAST...AND PRECIP CHANCES WILL LIKELY RETURN AS SOUTHERLY FLOW BECOMES MORE PERSISTENT PROVIDING INCREASING MOISTURE. && .PRELIMINARY POINT TEMPS/POPS... TUL 54 36 58 30 / 10 0 0 0 FSM 58 34 62 31 / 20 0 0 0 MLC 57 32 61 31 / 10 0 0 0 BVO 53 32 60 28 / 10 0 0 0 FYV 53 30 55 26 / 20 0 0 0 BYV 54 31 54 27 / 30 0 0 0 MKO 53 31 59 30 / 10 0 0 0 MIO 50 32 53 26 / 10 0 0 0 F10 54 33 60 31 / 10 0 0 0 HHW 59 36 64 36 / 10 0 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...10 LONG TERM....07
Hazardous weather outlook, Mar 1, 12:53 AM CST, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1253 AM CST THU MAR 1 2007
ARZ001-002-010-011-019-020-029-OKZ049-053>076-011100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1253 AM CST THU MAR 1 2007
...SEVERE WEATHER TO CONTINUE OVERNIGHT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
SIGNIFICANT WINDS (NON THUNDERSTORM).
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
FIRE WEATHER DANGER.
RISK...LIMITED
AREA...NORTHEAST OKLAHOMA.
DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS HAVE BEGUN TO DEVELOP ALONG A
COLD FRONT THAT EXTENDS FROM AN AREA OF LOW PRESSURE OVER
SOUTHEAST KANSAS TO NEAR STILLWATER OKLAHOMA AND BACK OFF
TO THE SOUTHWEST. THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG
THE COLD FRONT OVERNIGHT AS THE AIRMASS OVER THE AREA REMAINS
UNSTABLE. LARGE HAIL AND WIND GUSTS TO AROUND 70 MPH WILL BE
THE MAIN THREAT AS THESE THUNDERSTORMS MOVE OFF TO THE EAST.
HOWEVER...TORNADOES CONTINUE TO BE A CONCERN AS THE WIND PROFILES
REMAIN VERY FAVORABLE. THE THUNDERSTORM THREAT WILL END BY MID-
MORNING THURSDAY AS THE COLD FRONT MOVES EAST OF THE AREA.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...VERY HIGH FIRE WEATHER POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THE FIRE DANGER WILL BE VERY HIGH ON FRIDAY AS WESTERLY WINDS 15
TO 25 MPH AND AFTERNOON RELATIVE HUMIDITIES AROUND 30 PERCENT
PREVAIL IN THE WAKE OF THE DEPARTING STORM SYSTEM.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Local storm report, Mar 1, 1:47 AM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
147 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 AM HAIL JENKS 36.02N 95.97W
03/01/2007 E0.75 INCH TULSA OK TRAINED SPOTTER
&&
SFPLocal storm report, Mar 1, 1:53 AM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
153 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 AM HAIL TULSA 36.13N 95.92W
03/01/2007 E0.88 INCH TULSA OK STORM CHASER
51ST AND MEMORIAL
&&
NMKLocal storm report, Mar 1, 2:04 AM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
204 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 AM HAIL CLAREMORE 36.31N 95.62W
03/01/2007 E0.88 INCH ROGERS OK TRAINED SPOTTER
&&
SFPSpecial weather statement, Mar 1, 2:04 AM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
204 AM CST THU MAR 1 2007
OKZ061-062-067-010845-
MAYES OK-ROGERS OK-WAGONER OK-
204 AM CST THU MAR 1 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 245 AM CST
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
WAGONER...ROGERS AND MAYES
AT 204 AM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES NORTHEAST OF CLAREMORE TO 19 MILES
SOUTHWEST OF ONETA...MOVING EAST AT 60 MPH.
A LARGE PORTION OF WAGONER...ROGERS AND MAYES COUNTIES WILL BE
AFFECTED BY THESE STORMS THROUGH 245 AM CST.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Mar 1, 2:41 AM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
241 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 AM TSTM WND DMG 6 N PRYOR 36.40N 95.32W
03/01/2007 MAYES OK BROADCAST MEDIA
4 INCH DIAMETER TREE LIMBS DOWN.
&&
NMKSpecial weather statement, Mar 1, 2:44 AM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
244 AM CST THU MAR 1 2007
OKZ069-010930-
ADAIR OK-
244 AM CST THU MAR 1 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 AM CST
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
SOUTHERN ADAIR
AT 244 AM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
SOUTHWEST OF BUNCH...MOVING NORTHEAST AT 55 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...STILWELL...BUNCH AND
MARIETTA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 12:35 AM CST | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 55 min |
| Mar 1, 1:00 AM CST | Severe Thunderstorm Warning | TSA | Tulsa | 60 min |
| Mar 1, 2:05 AM CST | Severe Thunderstorm Warning | TSA | Rogers, Wagoner | 24 min |
| Mar 1, 2:09 AM CST | Severe Thunderstorm Warning | TSA | Pittsburg | 36 min |
| Mar 1, 2:15 AM CST | Severe Thunderstorm Warning | TSA | Craig, Mayes | 60 min |
| Mar 1, 2:24 AM CST | Severe Thunderstorm Warning | TSA | Sequoyah | 30 min |
| Mar 1, 2:43 AM CST | Severe Thunderstorm Warning | TSA | Wagoner | 32 min |
| Mar 1, 2:57 AM CST | Severe Thunderstorm Warning | TSA | Haskell | 28 min |
| Mar 1, 2:59 AM CST | Severe Thunderstorm Warning | TSA | LeFlore | 61 min |
| Mar 1, 3:00 AM CST | Severe Thunderstorm Warning | TSA | Adair | 45 min |
| Mar 1, 3:16 AM CST | Severe Thunderstorm Warning | TSA | Sequoyah | 44 min |
| Mar 1, 3:18 AM CST | Tornado Warning | TSA | LeFlore, Sequoyah | 27 min |
| Mar 1, 3:50 AM CST | Severe Thunderstorm Warning | TSA | Adair | 13 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.